News

Copyright © 2017 Natural Medicines (www.naturalmedicines.com)
August 2015

CLA Supplement Linked to Hepatitis Case

In a recent case report, a 26 year-old woman who had recently lost 50 pounds was admitted to the hospital with stomach pain, nausea, and vomiting. She had started taking conjugated linoleic acid (CLA) supplements, which are often used to reduce body fat, one week prior. She was ultimately diagnosed with the first case of hepatitis associated with CLA supplement use in the United States. This is only the third documented case worldwide. For more information about the potential risks associated with CLA use, please visit our complete monograph.

References

  1. Bilal M, Patel Y, Burkitt M, et al. Linoleic Acid Induced Acute Hepatitis: A Case Report and Review of the Literature. Case Reports Hepatol. 2015;2015:807354.

The information in this brief report is intended for informational purposes only, and is meant to help users better understand health concerns. This information should not be interpreted as specific medical advice. Users should consult with a qualified healthcare provider for specific questions regarding therapies, diagnosis and/or health conditions, prior to making therapeutic decisions. Copyright © 2017 Natural Medicines Inc. Commercial distribution or reproduction prohibited. Natural Medicines is the leading provider of high-quality, evidence-based, clinically-relevant information on natural medicine, dietary supplements, herbs, vitamins, minerals, functional foods, diets, complementary practices, CAM modalities, exercises and medical conditions. Monograph sections include interactions with herbs, drugs, foods and labs, contraindications, depletions, dosing, toxicology, adverse effects, pregnancy and lactation data, synonyms, safety and effectiveness.